Alert archive / Michigan / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 107, NWS Detroit, MI
NWS Detroit, MI issued this severe thunderstorm warning at Oct 14, 2012, 4:16 PM EDT for Livingston County, Washtenaw County, Michigan. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 14, 2012, 4:16 PM EDT (20:16 UTC)
- Expired
- Oct 14, 2012, 5:15 PM EDT
- In force
- 59 min
- Issued by
- NWS Detroit, MI
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Livingston County, MI, Washtenaw County, MI
The radar
The Detroit radar (KDTX), 35 km from the middle of the area, began a volume at 20:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 8.3 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 50 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 555 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 255 m²/s²
- 0-3 km storm-relative helicity
- 311 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
782
WUUS53 KDTX 142016
SVRDTX
MIC093-161-142115-
/O.NEW.KDTX.SV.W.0107.121014T2016Z-121014T2115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
416 PM EDT SUN OCT 14 2012
THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LIVINGSTON COUNTY IN SOUTHEAST MICHIGAN...
WASHTENAW COUNTY IN SOUTHEAST MICHIGAN...
* UNTIL 515 PM EDT
* AT 412 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS
STORM WAS LOCATED NEAR GRASS LAKE...AND MOVING NORTHEAST AT 45 MPH.
PENNY SIZE HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
CHELSEA AROUND 425 PM EDT.
LYNDON TOWNSHIP AND GREGORY AROUND 430 PM EDT.
PINCKNEY STATE RECREATION AREA AND HELL AROUND 435 PM EDT.
PINCKNEY AROUND 440 PM EDT.
LAKELAND AND CHILSON AROUND 445 PM EDT.
BRIGHTON AND ISLAND LAKE STATE RECREATION AREA AROUND 450 PM EDT.
THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
WILLIS... OAK GROVE... DIXBORO...
YPSILANTI... WHITMORE LAKE... SALINE...
SALEM... PINCKNEY... MILAN...
MANCHESTER... HOWELL... HARTLAND...
HAMBURG... GREGORY... FOWLERVILLE...
DEXTER... COHOCTAH... CHELSEA...
BRIGHTON... ANN ARBOR...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS EXHIBITED SOME WEAK ROTATION. TORNADOES CAN DEVELOP
QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
&&
LAT...LON 4278 8369 4244 8366 4243 8355 4209 8354
4207 8413 4277 8416
TIME...MOT...LOC 2015Z 227DEG 41KT 4226 8420
WIND...HAIL 60MPH 0.75IN
$$
BT3 follow-up statements
073
WWUS53 KDTX 142036
SVSDTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
436 PM EDT SUN OCT 14 2012
MIC093-161-142115-
/O.CON.KDTX.SV.W.0107.000000T0000Z-121014T2115Z/
LIVINGSTON MI-WASHTENAW MI-
436 PM EDT SUN OCT 14 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WASHTENAW AND
LIVINGSTON COUNTIES UNTIL 515 PM EDT...
AT 432 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH. THIS STORM WAS LOCATED NEAR CHELSEA...MOVING NORTHEAST AT
45 MPH. PENNY SIZE HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS.
THE SEVERE THUNDERSTORM WILL BE NEAR...
HAMBURG AROUND 445 PM EDT.
BRIGHTON AND CHILSON AROUND 450 PM EDT.
HARTLAND AROUND 500 PM EDT.
ADDITIONAL STORMS WERE MOVING INTO SOUTHERN WASHTENAW COUNTY FROM
LENAWEE COUNTY...ALSO CAPABLE OF DAMAGING WIND.
THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
WILLIS... OAK GROVE... DIXBORO...
YPSILANTI... WHITMORE LAKE... SALINE...
SALEM... PINCKNEY... MILAN...
MANCHESTER... HOWELL... HARTLAND...
HAMBURG... GREGORY... FOWLERVILLE...
DEXTER... COHOCTAH... CHELSEA...
BRIGHTON... ANN ARBOR...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE STORMS HAVE EXHIBITED SOME WEAK ROTATION. TORNADOES CAN DEVELOP
QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE
OF SAFETY INSIDE A STURDY STRUCTURE... SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
&&
LAT...LON 4278 8369 4244 8366 4243 8355 4209 8354
4207 8413 4277 8416
TIME...MOT...LOC 2034Z 227DEG 44KT 4238 8400
WIND...HAIL 60MPH 0.75IN
$$
BT933
WWUS53 KDTX 142108
SVSDTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
508 PM EDT SUN OCT 14 2012
MIC093-161-142115-
/O.CON.KDTX.SV.W.0107.000000T0000Z-121014T2115Z/
LIVINGSTON MI-WASHTENAW MI-
508 PM EDT SUN OCT 14 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
WASHTENAW AND EASTERN LIVINGSTON COUNTIES UNTIL 515 PM EDT...
AT 504 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH. THIS STORM WAS LOCATED NEAR BRIGHTON...MOVING NORTHEAST AT
55 MPH.
THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF EASTERN
LIVINGSTON AND EASTERN WASHTENAW COUNTIES.
AT 500 PM A SECOND STORM WAS LOCATED OVER SOUTHERN WASHTENAW COUNTY
MOVING NORTHEAST AT 50 MPH. THIS STORM WILL BE ABLE TO PRODUCE 60
MPH WINDS GUSTS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THE
STORMS HAVE PASSED.
&&
LAT...LON 4278 8380 4278 8369 4244 8366 4243 8355
4209 8354 4208 8392 4208 8393
TIME...MOT...LOC 2108Z 227DEG 47KT 4258 8367
WIND...HAIL 60MPH <.75IN
$$
DRK071
WWUS53 KDTX 142114
SVSDTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
514 PM EDT SUN OCT 14 2012
MIC093-161-142124-
/O.EXP.KDTX.SV.W.0107.000000T0000Z-121014T2115Z/
LIVINGSTON MI-WASHTENAW MI-
514 PM EDT SUN OCT 14 2012
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN WASHTENAW AND EASTERN
LIVINGSTON COUNTIES WILL EXPIRE AT 515 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER GUSTY WINDS ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY OR VISIT THE NATIONAL WEATHER SERVICE DETROIT/PONTIAC FACEBOOK
PAGE.
LAT...LON 4278 8380 4278 8369 4244 8366 4243 8355
4209 8354 4208 8392 4208 8393
TIME...MOT...LOC 2114Z 227DEG 47KT 4263 8359
$$
DRKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 14, 3:44 PM EDT, 32 minutes earlier.
Area forecast discussion, Oct 14, 3:44 PM EDT, 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
344 PM EDT SUN OCT 14 2012
.SHORT TERM... THIS AFTERNOON THROUGH TONIGHT
COVERAGE OF SHOWERS AND THUNDERSTORMS, RESPONDING TO AFTERNOON
BOUNDARY LAYER DESTABILIZATION OVER WESTERN LOWER MICHIGAN DOWN INTO
NORTHERN INDIANA, WILL SPREAD INTO OUR AREA DURING THE LATE
AFTERNOON. SATELLITE IMAGERY AND SURFACE OBSERVATIONS INDICATE A
COMBINATION SURFACE HEATING PERMITTED BY AND MID LEVEL
DESTABILIZATION DUE TO THE DRY SLOT IS HELPING WITH SURFACE BASED
INSTABILITY. HOURLY MESOANALYSIS INDICATES SURFACE BASED CAPE
PUSHING ABOVE 500 J/KG IN SOUTHWEST LOWER MICHIGAN, THE LEVEL OF
INSTABILITY THAT SEEMS REQUIRED SO FAR TODAY FOR CONVECTION STRONG
ENOUGH TO BECOME ORGANIZED. CAPE IN THE 500 J/KG+ RANGE WILL MAKE
UPDRAFTS STRONG ENOUGH TO WITHSTAND THE STRONG LOW LEVEL WIND SHEAR
THAT WILL OTHERWISE CUT DOWN ANY STORMS OR RESULT IN LINES PARALLEL
TO THE SHEAR VECTOR. THE LOW TO MID LEVEL SHEAR PROFILE DOES
SUPPORT MINI SUPERCELL MODES OF CONVECTION EVOLVING INTO LINE
SEGMENTS WITH TIME AS MOST OF THE CAPE IS IN THE 0-3KM LAYER.
DAMAGING WIND WILL BE THE MAIN CONCERN FOR SEVERE WEATHER WITH WIND
SPEED AVERAGING 55 KNOTS IN THE 850 TO 700 MB LAYER IN THE WARM
SECTOR.
SEVERE WEATHER POTENTIAL WILL LINGER THROUGH THE EVENING BEFORE
DIMINISHING DUE TO THE LOSS OF INSTABILITY OR DUE TO THE COLD FRONT
JUST DRIVING ACTIVITY EASTWARD OUT OF THE AREA. THE COLD FRONT IS
SET TO PRESENT ITS OWN PROBLEMS AS IT LOOKS CAPABLE OF STRONG WIND
GUSTS BOTH ALONG AND IN THE COLDER AIR BEHIND THROUGH THE OVERNIGHT
HOURS. MATCHING UPSTREAM OBSERVATIONS WITH THE EVOLUTION OF THE
SURFACE PRESSURE FIELD MAKES BELIEVABLE MODEL DEPICTIONS OF A STRONG
DYNAMIC COMPONENT TO THE WIND SPEED ASSOCIATED WITH THE FRONT. THE
NAM OFFERS A 6-8 MB 3 HR PRESSURE RISE FOR A RESPECTABLE ISALLOBARIC
POP BEHIND THE FRONT. THIS ALONG WITH THE WELL MIXED BOUNDARY LAYER,
STRONG LOW LEVEL COLD ADVECTION, AND RESULTING LOW LEVEL SUBSIDENCE
INDICATED IN MODEL CROSS SECTIONS WILL BE A GOOD ENVIRONMENT FOR
WIND GUST TO 40 MPH. NO WIND HEADLINES OVER LAND AREAS BUT THIS WILL
BE MONITORED AS THE NIGHT PROGRESSES.
&&
.LONG TERM...MONDAY THROUGH NEXT WEEKEND
FAIRLY ACTIVE TRANSITIONAL FALL PATTERN LOOKS TO CONTINUE THROUGH
THE WEEKEND. THE CURRENT LOW PRESSURE SYSTEM WILL EXIT EASTWARD ON
MONDAY. A WEAKER SHORTWAVE WILL TRACK ACROSS THE NORTHERN LAKES ON
TUESDAY NIGHT WITH PRECIP BLEEDING SOUTHWARD INTO SE MI. THEN ON
THURSDAY A LARGE UPPER LOW WILL TRACK OVER THE GREAT LAKES REGION
BECOMING A SLOW MOVING CUTOFF LOW. THIS WILL LIKELY PRODUCE SEVERAL
ROUNDS OF SHOWERS THROUGH THE WEEKEND AS SEVERAL VORTICITY LOBES
ROTATE AROUND THE LOW.
THE SFC LOW CURRENTLY OVER THE CENTRAL GREAT LAKES WILL MOVE OVER SE
ONTARIO BY MONDAY MORNING WHICH WILL DRAG THE TRAILING DEFORMATION
ZONE THROUGH CENTRAL MI. WITH SUCH A STRONG LLJ IN THE WARM SECTOR
PRODUCING A VERY EFFICIENT MOIST CONVEYOR BELT OVER THE WARM FRONT
FEEDING INTO THE DEFORMATION ZONE. IN ADDITION...THE MID LEVEL
TROUGH AXIS WILL BE SLIDING OVER THE AREA AS WELL ADDING SOME BROAD
UPPER LEVEL SUPPORT TO THE SHOWERS. THE TROUGH WILL BECOME
NEGATIVELY TILTED AS A VORT MAX SHOOTS INTO THE TROUGH. THIS WILL
ALSO CAUSE THE TROUGH TO SLOW ITS EASTWARD PROGRESS. ALL THIS SHOULD
RESULT IN RAIN SHOWERS EARLY...GRADUALLY TAPERING OFF INTO THE
AFTERNOON. LOCATIONS TO THE NORTH WILL HAVE A BETTER CHANCE OF
GETTING THESE SHOWERS AS THE FORCING HAS...AND WILL CONTINUE TO
BE...STRONGER ACROSS MID MI.
TUESDAY AND WEDNESDAY WILL BE FAIRLY QUIET DAYS WITH SOME LOW END
POPS ONCE AGAIN CENTERED MORE ACROSS NORTHERN LOWER MI. THE LONG
WAVE PATTERN FLATTENS OUT TO A WEAKLY NW FLOW PATTERN WITH A LOW
AMPLITUDE SHORTWAVE EMBEDDED WITHIN. THE SHORTWAVE WILL TRACK ACROSS
NORTHERN MI AND THE U.P. BUT CANNOT RULE OUT SOME LIGHT SHOWERS OVER
THE AREA AS THE WARM FRONT LIFTS UP INTO THE WESTERN LAKES.
SOUTHERLY FLOW WILL AGAIN DEVELOP TUESDAY ALLOWING WAA ADVECTION AND
MOISTURE TRANSPORT AIDING THE SHOWER DEVELOPMENT. THE WAA WILL LEAD
TO TEMPS ONCE AGAIN INCREASING TO NEAR 70F ON WED.
NOTABLE CHANGES THEN OCCUR IN THE LONGWAVE PATTERN AS MODELS SHOW A
+140 KNOT JET STREAK ENTERING THE PACIFIC NW WHICH WILL CARVE A
LARGE UPPER LEVEL TROUGH OVER THE CENTRAL PLAINS. THIS LARGE TROUGH
WILL DEEPEN AS IT TRACKS OVER THE GREAT LAKES THURSDAY AND INTO THE
WEEKEND. EARLY MODEL RUNS ALL SHOWED THIS BECOMING A CUTOFF LOW
WHICH WOULD HANG OVER THE GREAT LAKES THROUGH THE WEEKEND. CURRENT
RUNS ARE SUGGESTING IT WILL CUT OFF BUT NOT BECOME SO FAR REMOVED
FOR THE UPPER LEVEL JET THAT IT STALLS OUT...THUS MAY EXIT BY
SUNDAY. A LITTLE EARLY TO HANG YOUR HAT ON ANY MODEL TO MODEL
CHANGES SO WILL CONTINUE LOW CHANCE POPS THROUGH SUNDAY. THIS TO
ACCOUNT FOR THE POSSIBILITY THAT LOBES OF VORTICITY THAT USUALLY
ROTATE AROUND THE PARENT UPPER LOW MAY STILL LINGER OVER THE AREA.
&&
.MARINE...
GALE WARNINGS HAVE BEEN EXTENDED AND EXPANDED WITH THE AFTERNOON
FORECAST ISSUANCE AS ACTIVE MARINE CONDITIONS CONTINUE DUE TO BOTH
SHOWERS AND THUNDERSTORMS AND STRONG WINDS OVER THE REGION. DEEP LOW
PRESSURE WILL CONTINUE TO SUPPORT STRONG SOUTH WINDS SHIFTING TO
WEST DURING THE EVENING AND THEN NORTHWEST OVERNIGHT. THE STRENGTH
OF THE COLD FRONT WILL MAKE GALE FORCE WIND GUSTS LIKELY OVER ALL
MARINE AREAS EXCEPT THE MORE SHELTERED NEARSHORE WATERS OF SOUTHERN
LAKE HURON. OTHERWISE, MATCHING UPSTREAM OBSERVATIONS WITH THE
EVOLUTION OF THE SURFACE PRESSURE FIELD MAKES BELIEVABLE MODEL
DEPICTIONS OF A STRONG DYNAMIC COMPONENT TO THE WIND SPEED
ASSOCIATED WITH THE FRONT. THIS ALONG WITH INSTABILITY OVER THE WARM
LAKE WATER AND STRONG LOW LEVEL COLD ADVECTION WILL BE A GOOD
ENVIRONMENT FOR GALES THROUGH AT LEAST MONDAY MORNING AND INTO
MONDAY EVENING OVER THE OPEN WATERS OF LAKE HURON.
&&
.AVIATION...ISSUED 125 PM EDT SUN OCT 14 2012
//DISCUSSION...
EMBEDDED WITHIN THE ALREADY STRONG GRADIENT WIND TODAY WILL BE THE
POTENTIAL FOR ADDITIONAL ROUGH AVIATION WEATHER DUE TO CONVECTION.
EXPECT THE INCREASE IN COVERAGE AND INTENSITY OF SHOWERS AND
THUNDERSTORMS TO CONTINUE FROM SOUTHWEST LOWER INTO CENTRAL INDIANA
DURING THE MID AFTERNOON WITH ACTIVITY MOVING INTO SE MICHIGAN
DURING THE LATE AFTERNOON INTO EARLY EVENING. COVERAGE OF ACTUAL
LIGHTNING PRODUCING STORMS WILL BE GREATER IN THE DETROIT AREA
WITH THE BEST CHANCE AT METRO IN 21-24Z TIME WINDOW. TRENDS WILL
BE MONITORED TO THE NORTH FOR POSSIBLE LATER REFINEMENT.
AS THE UPPER LOW USHERS THE PRECIPITATION PATTERN EASTWARD, THE
STRONG COLD FRONT ASSOCIATED WITH THE SYSTEM WILL SWEEP THROUGH THE
REGION DURING THE EVENING. UPSTREAM OBSERVATIONS SUPPORT THE LATEST
MODEL DATA THAT INDICATES THE FRONT WILL BE ABLE TO SUSTAIN GUSTS
TO 35 KNOTS AS THE WIND SHIFTS TOWARD THE WEST. COVERAGE OF
SHOWERS WILL TEND TO CONSOLIDATE IN THE MBS AREA DURING THE EARLY
OVERNIGHT AS THE LOW PRESSURE SYSTEM WRAPS UP OVER SOUTHERN
ONTARIO. THIS WRAP-AROUND MOISTURE WILL SETTLE TOWARD THE DETROIT
AREA DURING MONDAY MORNING UNDER A GENERAL MVFR CEILING.
//DTW THRESHOLD THREATS...
* MEDIUM CONFIDENCE IN THUNDERSTORM TIMING DURING AFTERNOON AND
EVENING.
* HIGH CONFIDENCE IN CEILING BELOW 5000 FEET TONIGHT THROUGH MONDAY
MORNING.
&&
.DTX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LAKE HURON...
GALE WARNING...LHZ361-LHZ362-LHZ363-LHZ462-LHZ463...FROM MIDNIGHT
MONDAY TO 10 PM MONDAY.
SMALL CRAFT ADVISORY...INNER SAGINAW BAY...UNTIL 4 PM MONDAY.
SMALL CRAFT ADVISORY...NEARSHORE WATERS FROM PORT AUSTIN TO PORT
HURON INCLUDING OUTER SAGINAW BAY...UNTIL 10 PM MONDAY.
LAKE ST CLAIR...
GALE WARNING...UNTIL 8 PM SUNDAY.
MI WATERS OF LAKE ERIE...
GALE WARNING...UNTIL 8 PM SUNDAY.
&&
SHORT TERM...BT
LONG TERM....DRK
MARINE.......BT
AVIATION.....BT
YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).Hazardous weather outlook, Oct 14, 3:52 AM EDT, 12 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 352 AM EDT SUN OCT 14 2012 MIZ075-076-082-083-150800- WASHTENAW-WAYNE-LENAWEE-MONROE- 352 AM EDT SUN OCT 14 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MICHIGAN. .DAY ONE...TODAY AND TONIGHT THERE IS CHANCE OF THUNDERSTORMS THROUGH EARLY EVENING. WHILE WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...THERE IS THE POTENTIAL FOR STORMS OR HEAVIER SHOWERS TO RESULT IN STRONGER WIND GUSTS AFTER 2 PM THIS AFTERNOON. ISOLATED WIND GUSTS OF GREATER THAN 60 MPH WILL BE POSSIBLE. STORMS WILL TRACK TO THE EAST AT 50 TO 60 MPH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED...HOWEVER ANY SPOTTER REPORTS OF STRONGER WIND GUSTS WOULD BE GREATLY APPRECIATED. MIZ047>049-053>055-060>063-068>070-150800- MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER- ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB- 352 AM EDT SUN OCT 14 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MICHIGAN. .DAY ONE...TODAY AND TONIGHT THERE IS CHANCE OF THUNDERSTORMS THROUGH EARLY EVENING. SEVERE STORMS ARE NOT EXPECTED. ANY STORM OR HEAVIER SHOWER MAY BRING WIND GUSTS UP TO 50 MPH THIS AFTERNOON. STORMS WILL TRACK TO THE EAST AT 50 TO 60 MPH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. LCZ422-423-460-LEZ444-LHZ361>363-421-422-441>443-462>464-150800- ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR- MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI- LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT BEYOND 5 NM OFF SHORE- LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM OFF SHORE- LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE- OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI- PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI- PORT SANILAC TO PORT HURON MI- LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE- LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE- LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE- 352 AM EDT SUN OCT 14 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE HURON AND LAKE ST CLAIR. .DAY ONE...TODAY AND TONIGHT THERE IS CHANCE OF THUNDERSTORMS THROUGH EARLY EVENING. WHILE WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...THERE IS THE POTENTIAL FOR STORMS OR HEAVIER SHOWERS TO RESULT IN STRONGER WIND GUSTS AFTER 2 PM THIS AFTERNOON. ISOLATED WIND GUSTS OF GREATER THAN 50 KNOTS WILL BE POSSIBLE ACROSS THE MICHIGAN WATERS OF LAKE ERIE. STORMS WILL TRACK TO THE EAST AT 45 TO 55 KNOTS. A GALE WARNING IS IN EFFECT FOR LAKE ST CLAIR AND THE MICHIGAN WATERS OF LAKE ERIE THROUGH THIS EVENING. A GALE WARNING IS ALSO IN EFFECT STARTING TONIGHT FOR THE OPEN WATERS OF LAKE HURON. IN ADDITION...A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE NEARSHORE WATERS OF LAKE HURON AND SAGINAW BAY THROUGH TONIGHT. REFER TO THE LATEST MARINE FORECAST FOR MORE DETAIL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A GALE WARNING REMAINS IN EFFECT THROUGH MONDAY EVENING FOR THE OPEN WATERS OF LAKE HURON. ALSO...A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE NEARSHORE WATERS OF LAKE HURON AND SAGINAW BAY THROUGH MONDAY EVENING. REFER TO THE LATEST MARINE FORECAST FOR MORE DETAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. MR YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
In the hours before
Local storm report, Oct 14, 10:59 AM EDT, 5 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1059 AM EDT SUN OCT 14 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM HEAVY RAIN OWOSSO 43.00N 84.18W
10/14/2012 M1.09 INCH SHIAWASSEE MI CO-OP OBSERVER
...24 HOUR TOTAL AS OF 8AM...
0800 AM HEAVY RAIN SE ANN ARBOR 42.28N 83.73W
10/14/2012 M1.08 INCH WASHTENAW MI CO-OP OBSERVER
...24 HOUR TOTAL AS OF 8 AM...
0800 AM HEAVY RAIN GROSSE POINTE FARMS 42.40N 82.89W
10/14/2012 M1.00 INCH WAYNE MI CO-OP OBSERVER
...24 HOUR TOTAL AS OF 8 AM...
0800 AM HEAVY RAIN LINDEN 42.82N 83.78W
10/14/2012 M1.09 INCH GENESEE MI CO-OP OBSERVER
...24 HOUR TOTAL AS OF 8 AM...
0800 AM HEAVY RAIN FLINT 43.02N 83.69W
10/14/2012 M1.00 INCH GENESEE MI CO-OP OBSERVER
...24 HOUR TOTAL AS OF 8AM...
1028 AM HEAVY RAIN SEBEWAING 43.73N 83.45W
10/14/2012 M1.07 INCH HURON MI TRAINED SPOTTER
...24 HOUR TOTAL AS OF 10 AM...
&&
DELLIOTTLocal storm report, Oct 14, 11:37 AM EDT, 4 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1137 AM EDT SUN OCT 14 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1136 AM HEAVY RAIN PORT AUSTIN 44.04N 83.00W
10/14/2012 M1.05 INCH HURON MI CO-OP OBSERVER
...24 HOUR TOTAL...
&&
DELLIOTTSpecial weather statement, Oct 14, 12:13 PM EDT, 4 hours 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 1213 PM EDT SUN OCT 14 2012 MIZ063-068>070-075-076-082-083-141815- ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE- MONROE- INCLUDING THE CITIES OF...PORT HURON...HOWELL...PONTIAC... WARREN...ANN ARBOR...DETROIT...ADRIAN...MONROE 1213 PM EDT SUN OCT 14 2012 ...GUSTY SOUTH WIND DURING THE AFTERNOON... SOUTH WIND WILL GUST TO 40 MPH AT TIMES DURING THE AFTERNOON. THE GUSTY WINDS WILL BE ASSOCIATED WITH A PASSING RAIN SHOWER BUT A STRONG LOW PRESSURE SYSTEM MOVING THROUGH THE WESTERN GREAT LAKES IS MORE RESPONSIBLE FOR THE WINDY BUT MILD CONDITIONS. EXTRA CAUTION WILL BE REQUIRED BY MOTORISTS AND THOSE ENGAGED IN OUTDOOR ACTIVITY DURING THE AFTERNOON. BT
Special weather statement, Oct 14, 3:35 PM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 335 PM EDT SUN OCT 14 2012 MIZ047-048-053-142030- BAY-MIDLAND-SAGINAW- 335 PM EDT SUN OCT 14 2012 ...SIGNIFICANT WEATHER ADVISORY... AT 331 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED RAPIDLY DEVELOPING THUNDERSTORMS 36 MILES SOUTHWEST OF COLEMAN... MOVING NORTHEAST AT 45 MPH. WINDS UP TO 50 MPH ARE POSSIBLE WITH THESE STORMS BY THE TIME THEY REACH THE TRI CITIES REGION. * THUNDERSTORMS WILL BE NEAR... OIL CITY BY 405 PM EDT... SANFORD AND COLEMAN BY 415 PM EDT... EDENVILLE BY 425 PM EDT... A SECOND CLUSTER OF STORMS WAS LOCATED WEST OF LANSING ALSO MOVING NORTHEAST AT 45 MPH. THIS ACTIVITY IS EXPECTED TO REACH SOUTHWEST SAGINAW COUNTY AROUND 415 PM. GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THE STORMS HAVE PASSED. BT
Special weather statement, Oct 14, 3:51 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 351 PM EDT SUN OCT 14 2012 MIZ068-075-082-142045- LENAWEE-LIVINGSTON-WASHTENAW- 351 PM EDT SUN OCT 14 2012 ...SIGNIFICANT WEATHER ADVISORY... AT 348 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A RAPIDLY DEVELOPING THUNDERSTORM 16 MILES NORTHWEST OF HUDSON...MOVING NORTHEAST AT 45 MPH. WINDS UP TO 50 MPH ARE POSSIBLE WITH THIS STORM...WITH POTENTIAL FOR AN INCREASE IN STRENGTH. * THE THUNDERSTORM WILL BE NEAR... CHELSEA BY 420 PM EDT... GREGORY BY 425 PM EDT... PINCKNEY BY 430 PM EDT... HAMBURG BY 435 PM EDT... BRIGHTON BY 440 PM EDT... HARTLAND BY 445 PM EDT... OTHER STORMS FARTHER SOUTH OVER INDIANA WILL LIKELY MOVE INTO LENAWEE COUNTY AROUND 415 PM WITH 50 MPH WIND GUSTS ALSO POSSIBLE. GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THE STORMS HAVE PASSED. BT
The office that day
Everything else NWS Detroit, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 14, 4:19 AM EDT | Gale Warning | DTX | 40 hr | |
| Oct 14, 4:19 AM EDT | Small Craft Advisory | DTX | 13 hr | |
| Oct 14, 4:18 PM EDT | Severe Thunderstorm Warning | DTX | Lenawee | 57 min |
| Oct 14, 4:51 PM EDT | Severe Thunderstorm Warning | DTX | Oakland | 36 min |
| Oct 14, 7:03 PM EDT | Severe Thunderstorm Warning | DTX | Monroe | 28 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.